Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 16, NWS Midland/Odessa, TX

April 17, 200818 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Apr 17, 2008, 3:20 PM CDT for 18 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2008, 3:20 PM CDT (20:20 UTC)
Expired
Apr 17, 2008, 10:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-504 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 172020
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CDT THU APR 17 2008

...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE GUADALUPE
AND DAVIS MOUNTAINS THROUGH EARLY TONIGHT...

...GUSTY NORTHWEST WINDS FOR PERMIAN BASIN THROUGH EARLY TONIGHT...

.THE BASE OF AN UPPER LEVEL TROUGH IS SWINGING ACROSS THE AREA
THIS AFTERNOON...WITH STRONG WESTERLY WINDS CONTINUING ACROSS THE
MOUNTAINS.  A COLD FRONT HAS MOVED INTO THE AREA WITH STRONG
NORTHWEST WINDS BEHIND IT AND GUSTY WEST WINDS AHEAD OF IT.
EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS
MOUNTAINS TO BE 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH OR GREATER
INTO THIS EVENING. ACROSS THE PERMIAN BASIN WEST TO NORTHWEST
WINDS OF 25 TO 35 MPH WILL BE POSSIBLE INTO THIS EVENING.  WINDS
ACROSS THE AREA WILL BEGIN TO SUBSIDE LATER THIS EVENING.

NMZ027-TXZ258-180300-
/O.EXT.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
220 PM MDT THU APR 17 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REST OF THE AFTERNOON
INTO THE EVENING. THOSE TRAVELING ALONG U.S. 62/180 THROUGH THE
GUADALUPE MOUNTAINS SHOULD USE CAUTION.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$

TXZ074-180300-
/O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
320 PM CDT THU APR 17 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65
MPH WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS INTO THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-180300-
/O.NEW.KMAF.WI.Y.0016.080417T2020Z-080418T0300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
320 PM CDT THU APR 17 2008 /220 PM MDT THU APR 17 2008/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

THE WIND ADVISORY IS IN EFFECT NO UNTIL 10 PM CDT.

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH 
WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE PERMIAN BASIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 172217
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 PM CDT THU APR 17 2008

...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE IN THE GUADALUPE
AND DAVIS MOUNTAINS THROUGH EARLY TONIGHT...

...GUSTY NORTHWEST WINDS FOR SOUTHEASTERN NEW MEXICO... PERMIAN BASIN...
AND MUCH OF THE TRANS PECOS REGION THROUGH EARLY TONIGHT...

.THE BASE OF AN UPPER LEVEL TROUGH IS SWINGING ACROSS THE AREA
THIS AFTERNOON...WITH STRONG WESTERLY WINDS CONTINUING ACROSS THE
MOUNTAINS.  A COLD FRONT HAS MOVED INTO THE AREA WITH STRONG
NORTHWEST WINDS BEHIND IT AND GUSTY WEST WINDS AHEAD OF IT.
EXPECT WESTERLY WINDS ACROSS BOTH THE GUADALUPE AND DAVIS
MOUNTAINS TO BE 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH OR GREATER
INTO THIS EVENING. ACROSS THE PLAINS WEST TO NORTHWEST WINDS OF 25
TO 35 MPH WILL BE POSSIBLE INTO THIS EVENING. WINDS ACROSS THE
AREA WILL BEGIN TO SUBSIDE LATER THIS EVENING.

NMZ027-TXZ258-180300-
/O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
417 PM MDT THU APR 17 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

STRONG WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THE REST OF THE AFTERNOON
INTO THE EVENING. THOSE TRAVELING ALONG U.S. 62/180 THROUGH THE
GUADALUPE MOUNTAINS SHOULD USE CAUTION.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

$$

TXZ074-180300-
/O.CON.KMAF.HW.W.0030.000000T0000Z-080418T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
517 PM CDT THU APR 17 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
65 MPH WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS INTO THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-TXZ057>059-067-075-180300-
/O.EXA.KMAF.WI.Y.0016.000000T0000Z-080418T0300Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD-PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...MONAHANS...FORT STOCKTON
517 PM CDT THU APR 17 2008 /417 PM MDT THU APR 17 2008/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

THE WIND ADVISORY IS IN EFFECT NO UNTIL 10 PM CDT.

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE POSSIBLE THROUGH THIS EVENING ACROSS THE PERMIAN BASIN.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-180300-
/O.CON.KMAF.WI.Y.0016.000000T0000Z-080418T0300Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
517 PM CDT THU APR 17 2008 /417 PM MDT THU APR 17 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE POSSIBLE THROUGH THIS EVENING ACROSS THE PLAINS OF SOUTHEASTERN
NEW MEXICO... THE PERMIAN BASIN... VAN HORN... AND MUCH OF THE TRANS
PECOS REGION.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:54 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 17, 2:54 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
254 PM CDT THU APR 17 2008

.DISCUSSION...
HAVE SPENT MOST OF THE TIME ON FIRST PART OF FORECAST. A STRONG
UPPER TROUGH MOVING INTO THE AREA THIS AFTERNOON HAS RESULTED IN
STRONG WINDS ACROSS THE MOUNTAINS WITH INCREASING WINDS ACROSS
THE PLAINS.  THIS TROUGH PUSHED A COLD FRONT INTO THE CENTRAL PART
OF THE AREA BY MIDDAY... BUT THE FRONT HUNG UP AND HAS RETREATED
NORTH.  AT 19Z THE FRONT WAS STRETCHED ACROSS THE NORTHERN PERMIAN
BASIN AND WAS LOCATED BETWEEN SEMINOLE AND ANDREWS.  EXPECTING
THE FRONT TO START MOVING AGAIN BY THIS EVENING AS PASS THROUGH THE
REGION.  A DRYLINE HAS SWEPT EAST WITH VERY DRY AND WINDY CONDITIONS
IN ITS WAKE.  WILL CONTINUE THE HIGH WIND WARNING FOR THE GUADALUPE
AND DAVIS MOUNTAINS AND ISSUE A WIND ADVISORY FOR LEA COUNTY AND
THE PERMIAN BASIN THROUGH 03Z.  WRAP AROUND PRECIP HAS BEEN MOVING
DOWN THROUGH EASTERN NEW MEXICO THIS AFTERNOON... AND WHILE EXPECTING
LITTLE OR NO MEASURABLE PRECIPITATION WENT AHEAD AND INCLUDED ISOLATED
SHOWERS FROM ARTESIA TO SNYDER INTO THIS EVENING.

AFTER VERY WARM TEMPERATURES LATELY WILL HAVE A CHILLY NIGHT WITH HIGHS
ONLY IN THE 70S FRIDAY.  AS UPPER RIDGE BEGINS TO MOVE ACROSS THE
AREA TEMPERATURES WILL ONCE AGAIN BEGIN TO CLIMB.  80S RETURN SATURDAY
AND SUNDAY WITH READINGS PUSHING BACK INTO THE 90S EARLY NEXT WEEK.
ANOTHER UPPER TROUGH WILL APPROACH THE AREA BY THE MIDDLE OF NEXT WEEK.
MODELS STARTING TO INCREASE POPS AND DEVELOP SOME QPF.  WENT AHEAD
AND INCLUDED ISOLATED STORMS EAST WEDNESDAY AND WEDNESDAY NIGHT.

&&

.FIRE WEATHER...
COLD FRONT HAS RETREATED N OF MIDLAND BUT IT WILL ACCELERATE SOUTH
AGAIN THIS BY EVENING WITH NW-N WIND SHIFT WORKING INTO THE TRANS
PECOS AND PB. RFW IN EFFECT THERE AND WITH THIS WIND SHIFT CRITICAL
FIRE WX CONCERNS EXIST. SOME INDICATION THRU SUBSIDENCE AND MSLP
GRADIENT SUGGEST THAT THESE PRE/POST FRONTAL WINDS 20 TO 30 MPH WITH
HIER GUSTS OF 40 TO 45 MPH WILL PERSIST ACRS THE LOWER ELEVATIONS
INCLUDING PB INTO EARLY EVENING. RFW REMAINS IN EFFECT UNTIL 10 PM
CDT. FARTHER N ACRS NRN PB/WRN LOW ROLLING PLAINS HAVE OPTED TO
CANCEL RFW WITH RH/S INCREASING FARTHER N CLOSER TO/BEHIND THE
FRONT.

POST FRONTAL CONDITIONS WILL LEAD TO A DOWN DAY FIRE WX WISE ON FRI.
SAT SFC PRESSURE FALLS AND DEVELOPMENT OF LEE TROF WILL RESULT IN
INCREASED S WINDS...VERY CLOSE TO 20 MPH. IN THE PAST HAVEN/T HAD
GOOD LUCK WITH RFW AND S WINDS...ALTHOUGH MODEL DO SUPPORT THAT RH/S
WILL BE LOW ENUF. ATTP WILL OPT TO CALL IT ELEVATED CONCERNS AND
MENTION IT IN FWF. MARGINAL CONDITIONS ON SUN WRT TO WINDS WITH
ECMWF ONLY SHOWING 20KTS AT 7H WHILE GFS/NAM SHOW 30KTS. DRY AIR
DOES LOOK LIKE IT WILL SURGE E ACRS CWFA AND WITH TEMPS IN THE U80S
TO L90S RH/S WILL BE ABLE TO FALL INTO THE SINGLE DIGITS. SO
CONCERNS WILL REMAIN AT LEAST ELEVATED. INTERESTING TO NOTE THAT
POOR RH RECOVERY WILL HAVE THE CHANCE TO SET-UP SUN-WED AS MID LEVEL
FLOW SHOWS NO SIGNS OF BACKING. OF COURSE DRYLINE DOES HAVE A
TENDENCY TO MOVE FARTHER W OVERNIGHT THAN MODELS INDICATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              42  74  48  83  /  10   0   0   0
CARLSBAD NM                34  78  41  85  /  10   0   0   0
DRYDEN TX                  46  78  47  85  /   0   0   0   0
FORT STOCKTON TX           39  76  49  87  /   0   0   0   0
GUADALUPE PASS TX          34  73  34  82  /   0   0   0   0
HOBBS NM                   35  73  44  83  /  10   0   0   0
MARFA TX                   31  72  38  81  /   0   0   0   0
MIDLAND INTL AIRPORT TX    40  74  47  84  /  10   0   0   0
ODESSA TX                  39  73  47  85  /   0   0   0   0
WINK TX                    35  76  44  88  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     BIG BEND AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     ECTOR...GLASSCOCK...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...MIDLAND...PECOS...PRESIDIO VALLEY...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...TERRELL...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
     DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN...
     MIDLAND...MITCHELL...REAGAN...SCURRY...UPTON...WINKLER.

     HIGH WIND WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

49/72
Hazardous weather outlook, Apr 17, 1:47 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CDT THU APR 17 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-181900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
147 PM CDT THU APR 17 2008 /1247 PM MDT THU APR 17 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE INTO THE
EVENING ACROSS THE TRANS PECOS...INCLUDING THE MOUNTAINS...AND
MUCH OF THE PERMIAN BASIN. WEST AND NORTHWEST WINDS SUSTAINED AT
20 TO 30 MPH WITH GUSTS TO 40 MPH IN THE PLAINS AND GUSTS OF 50 TO
60 MPH IN THE MOUNTAINS ALONG WITH SINGLE DIGIT RH/S ARE RESULTING
IN RED FLAG CONDITIONS.

HIGH WINDS IN GUADALUPE AND DAVIS MOUNTAINS ARE EXPECTED TO
DECREASE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 17, 2:01 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT THU APR 17 2008

TXZ057>063-067>070-075-079>081-180015-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON
201 PM CDT THU APR 17 2008

...WINDY CONDITIONS HAVE DEVELOPED ACROSS THE AREA...

WEST WINDS HAVE INCREASED ACROSS THE AREA GENERALLY SOUTH OF A LINE
FROM NEAR WINK...TO MIDLAND/ODESSA...TO GARDEN CITY. THESE WEST WINDS
ARE SOUTH OF A COLD FRONT AND ARE SUSTAINED AT 25 TO 30 MPH WITH
GUSTS TO 40 MPH. LOCAL AREAS OF BLOWING DUST CAN BE EXPECTED IN
ASSOCIATION WITH THESE WINDS. THESE WINDS WILL TURN NORTHWEST THIS
EVENING AS THE FRONT MOVES SOUTHWARD.

THE WINDY CONDITIONS COMBINED WITH THE DRY AIR HAVE RESULTED IN
EXTREME FIRE DANGER. ALSO USE CAUTION WHILE DRIVING ESPECIALLY ON
NORTH SOUTH ORIENTED ROADS...ESPECIALLY IF DRIVING A HIGH PROFILE
VEHICLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 5:06 AM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Glasscock and 12 more17 hr

Nearby

Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.